How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17509
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I am having a blood test on Wednesday of this week to

Customer Question

I am having a blood test on Wednesday of this week to determine if I have mastocytosis. I have been itching (with whelps) off and on for about 10 years, at that time a few Hydroxyzine 25mg kept it under control. I had a knee replacement last July, 7 days post op I was back in the hospital for BP 200/100. Have a few blockages but no stints. Now take Losartan/Hctz 100/25 (1/2) daily. Eleven days post op I was back in the hospital with itching,hives all over, even in my hair. I looked like a burn victim. Still taking Hydrocodone for pain,right now trying to take 2 5's instead of 10 mg four times a day. My face and chest are burning and I feel like I have about 104 temp. although I do not.my hair has been falling out at a fast pace, night sweats, and then chilled. No energy. Could be the Hydrocodone? I am so miserable and the loss of over a third of my hair has fallen out. Would appreciate your thoughts. Very scary
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. D. Love replied 9 months ago.

Hello from JustAnswer.

Hair loss is not reported as a side effect to hydrocodone. However, it is reported with losartan. It is not a common side effect to losartan, but it has been reported. You do not state that you have taken any beta-blockers, such as metoprolol, or non-steroidal anti-inflammatory medicines, such as ibuprofen or naproxen, but these also are medicines that are commonly associated with hair loss

I would also note that some people can get hair loss related to the stress of an acute illness, and this is actually a fairly common cause of hair loss.

However, of the medicines that you stat that you are taking, the drug for which hair loss has been reported as a side effect would be the losartan, rather than the hydrocodone.

If I can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 9 months ago.

Please let me know if I can provide any further assistance.

If I can assist you with any future questions, I can be reached through my profile at www.justanswer.com/medical/expert-DrDLove/

Related Medical Questions